MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G12836
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The medwatch report (mw5094179) indicates that the patient required an intervention to preclude permanent impairment or damage; however, details of the intervention were not provided.Additional information has been requested regarding the event and patient outcome.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.[(b)(4)_medwatch 5094179_30apr2020.Pdf].
 
Event or Problem Description
As reported via medwatch (mw5094179), at the end of a cerebral angiogram, the hub of a flexor shuttle tibial guiding sheath separated from the device upon removal from the patient's right groin.The medwatch report indicates that the patient required an intervention to preclude permanent impairment or damage; however, details of the intervention were not provided.Additional information regarding the event and patient outcome has been requested, but is unavailable at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: see b5 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received (b)(6) 2020.The tip of the catheter reportedly separated; however, it was able to be removed.It is unknown if the hub was used used to pull the device from the patient.Blood loss was not reported.The anatomy was not reported to be tortuous, calcified, or scarred.The procedure was reportedly completed.No additional procedures were required and the patient has not experienced any adverse effects resulting from this event.
 
Additional Manufacturer Narrative
B5: additional information this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on (b)(6)2020 noting that the separated segment was removed using fluoroscopy.No patient harm noted.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.H6: ec method code desc - 5: communication/interviews (4111).Description of event: as reported via medwatch (mw 5094179), at the end of a cerebral angiogram, the hub of a flexor shuttle tibial guiding sheath separated from the device upon removal from the patient's right groin.The medwatch report indicates that the patient required an intervention to preclude permanent impairment or damage; however, details of the intervention were not provided.Additional information was received 08jun2020.The tip of the catheter reportedly separated; however, it was able to be removed.It is unknown if the hub was used to pull the device from the patient.Blood loss was not reported.The anatomy was not reported to be tortuous, calcified, or scarred.The procedure was reportedly completed.No additional procedures were required and the patient has not experienced any adverse effects resulting from this event.Additional information was received on 09jul2020 noting that the separated segment was removed using fluoroscopy.No patient harm noted.Investigation ¿ evaluation.A document based investigation was performed including a review of complaint history, device history record, drawings, interview personnel, the instructions for use, manufacturing instructions, and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "warnings -if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Precautions -while inserting, manipulating or withdrawing a device through the sheath, always maintain sheath position.Sheath removal.1.Insert a wire guide until its tip extends at least 10cm past the tip of the sheath.2.Remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.3.Remove the wire guide." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Base on the evaluation, the cause of this complaint is component failure without design or manufacturing deficiency.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10048793
Report Number1820334-2020-00940
Device Sequence Number3293273
Product Code DYB
UDI-Device Identifier00827002128361
UDI-Public(01)00827002128361(17)210607(10)8935405
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2021
Device Model NumberG12836
Device Catalogue NumberKSAW-8.0-38-90-RB-SHTL-HC
Device Lot Number8935405
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer06/08/2020
07/09/2020
10/15/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date06/11/2020
07/13/2020
10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;